Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On partial actions and groupoids


Author: Fernando Abadie
Journal: Proc. Amer. Math. Soc. 132 (2004), 1037-1047
MSC (2000): Primary 46L05
DOI: https://doi.org/10.1090/S0002-9939-03-07300-3
Published electronically: November 7, 2003
MathSciNet review: 2045419
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that, as in the case of global actions, any partial action gives rise to a groupoid provided with a Haar system, whose $C^*$-algebra agrees with the crossed product by the partial action.


References [Enhancements On Off] (What's this?)

  • 1. F. Abadie, Enveloping actions and Takai duality for partial actions, J. Funct. Anal. 197 (2003), 14-67.
  • 2. R. Exel, Circle actions on $C^*$-algebras, partial automorphisms and a generalized Pimsner-Voiculescu exact sequence, J. Funct. Anal. 122 (1994), 361-401. MR 95g:46122
  • 3. R. Exel, The Bunce-Deddens algebras as crossed products by partial automorphisms, Bol. Soc. Brasil. Mat. 25 (2) (1994), 173-179. MR 95m:46091
  • 4. R. Exel, Approximately finite $C^*$-algebras and partial automorphisms, Math. Scand. 77 (1) (1995), 281-288. MR 97e:46085
  • 5. R. Exel, Twisted partial actions, a classification of regular $C^*$-algebraic bundles, Proc. London Math. Soc. 74 (1997), 417-443. MR 98d:46075
  • 6. R. Exel, Partial actions of groups and actions of inverse semigroups, Proc. Amer. Math. Soc. 126 (1998), no. 12, 3481-3494. MR 99b:46102
  • 7. R. Exel and M. Laca, Cuntz-Krieger algebras for infinite matrices, J. Reine Angew. Math. 512 (1999), 119-172. MR 2000i:46064
  • 8. R. Exel, M. Laca, and J. Quigg, Partial dynamical systems and $C^*$-algebras generated by partial isometries, J. Operator Theory 47 (2002), no. 1, 169-186. MR 2003f:46108
  • 9. J. M. Fell and R. S. Doran, Representations of *-algebras, locally compact groups, and Banach *-algebraic bundles, Pure and Applied Mathematics 125 and 126, Academic Press, Boston, MA, 1988. MR 90c:46001, MR 90c:46002
  • 10. A. Haefliger, Structures feuilletées et cohomologie à valeur dans un faiseau de groupoïdes, Comment. Math. Helv. 32 (1958), 248-329. MR 20:6702
  • 11. K. Maclanahan, K-theory for partial crossed products by discrete groups, J. Funct. Anal. 130 (1995) 77-117. MR 96i:46083
  • 12. A. Nica, On a groupoid construction for actions of certain inverse semigroups, Internat. J. Math. 5 (1994), 349-372. MR 95h:46086
  • 13. A. L. T. Paterson, Groupoids, inverse semigroups, and their operator algebras, Progress in Mathematics 170, Birkhaüser Boston, 1999. MR 2001a:22003
  • 14. J. C. Quigg and I. Raeburn, Characterizations of crossed products by partial actions, J. Operator Theory 37 (1997), No. 2, 311-340. MR 99a:46121
  • 15. J. C. Quigg and N. Sieben, $C^*$-actions of $r$-discrete groupoids and inverse semigroups, J. Austral. Math. Soc. Ser. A 66 (1999), 143-167. MR 2000k:46097
  • 16. Jean Renault, A groupoid approach to $C^*$-algebras, Lecture Notes in Math. 793, Springer-Verlag, Berlin, 1980. MR 82h:46075
  • 17. N. Sieben, $C^*$-crossed products by partial actions and actions of inverse semigroups, J. Austral. Math. Soc. Ser. A 63 (1997), 32-46. MR 2000b:46124

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05

Retrieve articles in all journals with MSC (2000): 46L05


Additional Information

Fernando Abadie
Affiliation: Centro de Matemática, Facultad de Ciencias, Universidad de la República, Iguá 4225, 11400, Montevideo, Uruguay
Email: fabadie@cmat.edu.uy

DOI: https://doi.org/10.1090/S0002-9939-03-07300-3
Keywords: Groupoids, Fell bundles, partial actions
Received by editor(s): April 25, 2001
Received by editor(s) in revised form: October 24, 2002
Published electronically: November 7, 2003
Additional Notes: This work was partially financied by Fapesp, Brazil, Processo No. 95/04097-9
Communicated by: David R. Larson
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society